Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 2, NWS San Angelo, TX

March 17, 1999Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Mar 17, 1999, 9:50 PM CST for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 1999, 9:50 PM CST (03:50 UTC)
Expired
Mar 18, 1999, 12:30 AM CST
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1999-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1999-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 180350
FFWSJT
TXC105-180630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
950 PM CST WED MAR 17 1999

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1230 AM CST

* AT 945 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM
  NORTHERN CROCKETT COUNTY SOUTH INTO NORTHERN MEXICO. THE LINE OF
  STORMS ARE MOVING EAST AT 15 TO 20 MPH.

* RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR CAN BE EXPECTED
  ACROSS THE COUNTY THROUGH MIDNIGHT.

THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT`
IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. DO NOT DRIVE ACROSS FLOODED ROADS.

TEW/PB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 6:41 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 17, 6:41 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CST WED MAR 17 1999

WILL UPDATE ZONES AND IF NEEDED THE LFP TO REFLECT THE UPCOMING
ISSUANCE OF THE SEVERE TSTM WATCH.  SHOWERS AND STORMS NOW APPEARING ON
WESTERN EDGE OF KSJT RADAR WITH SLOW EASTWARD PUSH. NO OTHER CHANGES
NEEDED TO THE CURRENT FORECAST AT THIS TIME OTHER THAN THE REWORDING TO
REFLECT THE WATCH FOR THE APPLICABLE ZONES.

21

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 1:29 AM CSTFlash Flood WarningSJTSutton2 hr
Mar 18, 2:54 AM CSTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch31 min

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.